advertisement
Question
Posted by: Anxious | 2007/06/19

Anxiety & Panic Attacks

Hi Doc,

I am a 25yr old female and have recently been suffering from anxiety and panic attacks for the past three months. I was put on Lorien by my GP and subsequently saw a Phsycologist. The expense of seeing her became too much and the GP took me off the meds and said he thought it would be better to try me off it.

I seemed to be doing fine until a week ago. The day I was about to start a new job I ended up having a panic attack, feeling faint, tight chest, severe fatigue and a feeling of things being unreal.

I am working in law and am not happy. I am trying to pursue a career in nursery school teaching which will take about a year. My personality type is not suitable for law and I think that has partly been the cause of my anxiety by not being happy in my job for so many years. Doctor would you advise that I go back on meds? I feel so tired all the time. I can sleep for 12 hours and still feel like I haven’t slept in days. My muscles are so weak. I feel out of breath most of the time. I had all the tests done to rule out any physical problems e.g. Blood Tests, MRI, EEG and ECG which all came back positive.

When I was on the Lorien I had awful side-effects which I am now scared to go through again yet I hate living with this condition and am finding it hard to deal with.

Your advise would be appreciated.

Thanks,
M

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Panic attacks respond to two types of treatment --- medication, especially the antidepressants which calm the chemical instability underlying panic disorder, and CBT counselling, which helps you to unlearn the habits of thought that have become part of the condition. NOT any other variety of more wishy-washy counselling ---Cognitive-Behaviour Therapy. We vary in the degree of ou sensitivity to side-effects of such ADs, so maybe something different from Lorien as such would suit you better. See a good local psychiatrist for a full assessment and advice on these two modalities of treatment, rather than relying on a GP at this stage

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: anon | 2007/06/20

your anxiety and panic could be due to hormones i had panic attacks and anxiety and i found out they are caused by hormones, i am on hrt now anf feel fine

Reply to anon
Posted by: L | 2007/06/19

Hi there M,

I have also been suffering from extreme anxiety lately and am at a loss at what to do. Was also on Lorien last year for a period of about 5 months, but stopped due to side effects. I thought I was fine until about two months ago, I suddenly feel very depressed, listless and anxious all the time. My parents are going through a rough time in their marriage, and this always sets off the anxiety for me. I fear about 1000 different things every day and sometimes I think I'm not stable and shouldn't be in the position I am at work. I run an entire accounting office in Durban on my own. I have just this week asked my boss if I could hire an assistant as I am over-whelmed by the work-load.

So, M, I thought I should let you know that you are not alone. I'm also a 25 year old female, and life should just be so good for me, but I feel so down all the time.

The pshychologist I saw earlier this year offered to book me into hospital for a few days as I really wasn't coping, but I just couldn't due to my work responsibilites.

I don't have any answers, as I am in the same state of mind as yourself, but I hope others that reply can offer some useful advice for both of us.

Enjoy your day.
L

Reply to L

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement